MAUDE Adverse Event Report: GN HEARING A/S BELTONE; HEARING AID, AIR CONDUCTION WITH WIRELESS TECHNOLOGY

GN HEARING A/S BELTONE; HEARING AID, AIR CONDUCTION WITH WIRELESS TECHNOLOGY
Model Number 21581205
Medical Device Problem Code Overheating of Device (1437)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/12/2022
Type of Reportable Event Malfunction
Event or Problem Description
09 nov 2022 it was reported - the hearing aid was described as partially melted from charger use.The patient was not harmed.No property damage.The charger is reported as about 1 year old.The replacement(s) shipped to customer on 17 oct 2022.
 
Additional Manufacturer Narrative
Manufacturer's reference # (b)(4).10 nov 2022 based on the information available the case is considered reportable as the malfunction did lead to, or might have led to, death or a serious injury if it recurred.Manufacturer's investigation pending, to be submitted when available.
 
Event or Problem Description
09nov2022: it was reported, the hearing aid was described as partially melted from charger use.The patient was not harmed.No property damage.The charger is reported as about 1 year old.The replacement(s) shipped to customer on 17oct2022.08dec2022, on 11nov2022, it was reported that the device was purchased on (b)(6) 2021 form (b)(6).The patient brought it on (b)(6) 2022.The event took place on 12oct2022.The hcp kept the device and replaced it immediately.Only original equipment was used at a time of the event.The event took place at patients house.No further follow up information expected.
 
Additional Manufacturer Narrative
Manufacturer's reference#: (b)(4).10nov2022: based on the information available the case is considered reportable as the malfunction did lead to, or might have led to, death or a serious injury if it recurred.Manufacturer's investigation pending, to be submitted when available.08dec2022: corrections and updates: b3: date of event updated.B5: follow up information added.D2: corrected.D9: date returned to manufacturer corrected.G2: report source corrected.G6: updated.H2: updated.H3: device evaluation code updated.H6: type of investigation code added, investigation findings and investigation conclusion codes updated.H8: corrected.Hardware details provided in d4 is for hearing aid.Hardware information for the hearing aid battery charger involved in the event: brand name: beltone, model number: 21900700, serial number: (b)(6), udi number: (b)(4).Technical investigation concluded: a dhr review has been completed.No deviation or changes were found during manufacturing of the device.Trended device investigation, root cause analysis: hearing aid batteries are tested for safety according to en 62133-2:2017 & un 38.3 standards.Regarding the usage of a not compatible charger: if a not compatible rechargeable hearing aid and charger is used the only failure scenario would be a less than expected energy transfer from the charger to the hearing aid, resulting in a longer time to charge the hearing aid.In some combinations the hearing aid would not charge at all.If a non rechargeable hearing aid is inserted into a charger nothing will happen, as the charger will recognize that a not compatible hearing aid is put in the charger if a rechargeable hearing aid shows sign of a deformed outer shell or a melted outer shell.This suggest a large amount of energy has been dissipated.Two situations are to be considered: internal battery failure: we know from tests that a worst-case situation with a short circuit of the internal battery will result in an increase of the battery temperature, but far from enough to deform the outer shell or melt the plastic.Heating of the hearing aid by the charger itself: in normal operation only the required amount of energy is transferred to the hearing aid.Hw failure mechanisms prevent placing the driver in a state short circuiting the drive coil the conclusion of these two scenarios is that the source must be external and able to deliver enough energy to deform the device shell.The clinical investigation concluded: the clinical evaluation for the device family evaluates overheating of hearing aids.There are no new clinical aspects (e.G., unforeseen use or clinical conditions) discovered from this event.Therefore, it is concluded that the current clinical evaluation and risk/benefit conclusions herein are sufficient.Risk register reference: the residual risk after the risk control measure(s) is acceptable.No new hazardous situations revealed and no need to update the risk register.Manufacturer's investigation is final.Consider this a final report.

Brand Name
BELTONE
Common Device Name
HEARING AID, AIR CONDUCTION WITH WIRELESS TECHNOLOGY
Manufacturer (Section D)
GN HEARING A/S
lautrupbjerg 7
ballerup, 2750
DA  2750
Manufacturer Contact
karen frisk
lautrupbjerg 7
ballerup, 2750
DA   2750
MDR Report Key15779008
Report Number3005650109-2022-00064
Device Sequence Number5127103
Product Code OSM
UDI-Device Identifier05708296205202
UDI-Public05708296205202
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/08/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number21581205
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/17/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/13/2022
Supplement Date Received by Manufacturer10/13/2022
Initial Report FDA Received Date11/11/2022
Supplement Report FDA Received Date12/09/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/08/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown